Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 10, 2009, 6:18 PM CST for Osage County, Pawnee County, Washington County, Oklahoma. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2009, 6:18 PM CST (00:18 UTC)
- Expired
- Feb 10, 2009, 7:15 PM CST
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 6:20 PM CST | HAIL 1 | 5 W Bartlesville, OK | HAIL COVERING THE GROUND NEAR HWY 60. |
| Feb 10, 6:22 PM CST | HAIL 1.25 | 3 N Bartlesville, OK | |
| Feb 10, 6:30 PM CST | HAIL 1.5 | 2 N Dewey, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 2:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 110018
SVRTSA
OKC113-117-147-110115-
/O.NEW.KTSA.SV.W.0006.090211T0018Z-090211T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
618 PM CST TUE FEB 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 715 PM CST
* AT 616 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OSAGE...MOVING
NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HOMINY...
WYNONA...AVANT...BARNSDALL...PAWHUSKA...OCHELATA...OKESA...
BARTLESVILLE...BIGHEART AND DEWEY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3680 9581 3618 9627 3617 9681 3688 9630
3688 9582
TIME...MOT...LOC 0018Z 205DEG 36KT 3632 9641
$$1 follow-up statement
000
WWUS54 KTSA 110046
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CST TUE FEB 10 2009
OKC113-117-147-110115-
/O.CON.KTSA.SV.W.0006.000000T0000Z-090211T0115Z/
WASHINGTON OK-OSAGE OK-PAWNEE OK-
647 PM CST TUE FEB 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR PAWNEE...SOUTHEASTERN OSAGE AND WASHINGTON COUNTIES...
AT 642 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OKESA TO 9 MILES SOUTHWEST OF AVANT TO
TERLTON...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND...
OSAGE...HOMINY...BARTLESVILLE...DEWEY...OKESA...NELAGONEY...
TALLANT...PERSHING AND WYNONA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3688 9582 3680 9581 3618 9627 3618 9661
3688 9609
TIME...MOT...LOC 0047Z 205DEG 36KT 3674 9605 3647 9618
3623 9640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 5:29 PM CST, 49 minutes earlier.
Area forecast discussion, Feb 10, 5:29 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
529 PM CST TUE FEB 10 2009
.DISCUSSION...
.AVIATION...
AREAS OF SHOWERS AND THUNDERSTORMS PERSIST LATE
THIS AFTERNOON ACROSS EASTERN OK AND WESTERN
AR...WHILE A LINE OF SEVERE THUNDERSTORMS OVER
CENTRAL OK CONTINUES TO PRESS SLOWLY EAST. OCCASIONAL
IFR CIGS AND VISIBILITIES AROUND 1SM WILL BE
POSSIBLE IN ANY THUNDERSTORMS...ALONG WITH VERY
GUSTY WINDS...MAINLY THROUGH THE EVENING HOURS.
THUNDERSTORMS SHOULD BEGIN TO DIMINISH AREAWIDE
AFTER ABOUT 09Z...ALTHOUGH MVFR CIGS AND AREAS OF
SHOWERS MAY PERSIST.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ076.
AR...FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...18Hazardous weather outlook, Feb 10, 5:10 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 PM CST TUE FEB 10 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 446 PM CST TUE FEB 10 2009 ...WIDESPREAD SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER 9 PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER 9 PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. SCATTERED SEVERE THUNDERSTORMS WERE OCCURRING AT THE TIME OF THIS ISSUANCE. OTHER STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL OKLAHOMA DURING THE EVENING AND MOVE EASTWARD INTO DEEPER...MOIST UNSTABLE AIR. WIND FIELDS ALOFT WILL PROVIDE SUFFICIENT SHEAR TO DEVELOP SUPER CELLS WITH THE POTENTIAL FOR TORNADO DEVELOPMENT. TORNADOES HAVE ALREADY OCCURRED DURING THE AFTERNOON WITH SOME OF THE THUNDERSTORMS. LARGE HAIL TO THE SIZE OF GOLF BALLS WILL ALSO BE POSSIBLE. THE SYSTEM WILL MOVE RAPIDLY EAST DURING THE NIGHT...EXITING EASTERN OKLAHOMA BETWEEN MIDNIGHT AND ABOUT 2 AM. THE SEVERE POTENTIAL SHOULD MOVE OUT OF NORTHWEST ARKANSAS BY AROUND 4 TO 6 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL EARLY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE NOW EXPECTED TO END AROUND SUNRISE WEDNESDAY. HOWEVER...INCREASING DRY SOUTHWEST WINDS ON FRIDAY WILL RESULT IN HIGH WILD FIRE RISK AS GRASSES WILL DRY QUICKLY DESPITE THE PREVIOUS RAINS. A COOL DOWN TO MORE SEASONABLE TEMPERATURES IS EXPECTED BY LATE WEEK...ALONG WITH CHANCES FOR RAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Local storm report, Feb 10, 5:07 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 S PAWNEE 36.32N 96.80W
02/10/2009 PAWNEE OK LAW ENFORCEMENT
SINGLE-WIDE MOBILE OVERTURNED...EXTENSIVE DAMAGE TO A
DOUBLE-WDE MOBILE HOME. REPORTED AS WIND DAMAGE. LOCATION
ESTIMATED.
&&
SFPLocal storm report, Feb 10, 5:08 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG PAWNEE 36.34N 96.80W
02/10/2009 PAWNEE OK EMERGENCY MNGR
LARGE TREE LIMBS DOWN.
&&
PBSLocal storm report, Feb 10, 5:40 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 3 E PAWHUSKA 36.67N 96.28W
02/10/2009 E0.75 INCH OSAGE OK AMATEUR RADIO
&&
SFPLocal storm report, Feb 10, 5:45 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PAWHUSKA 36.67N 96.34W
02/10/2009 E1.00 INCH OSAGE OK AMATEUR RADIO
&&
SFPLocal storm report, Feb 10, 5:52 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL WYNONA 36.55N 96.33W
02/10/2009 E2.75 INCH OSAGE OK LAW ENFORCEMENT
0544 PM HAIL NELAGONEY 36.63N 96.24W
02/10/2009 E2.75 INCH OSAGE OK LAW ENFORCEMENT
&&
PBSLocal storm report, Feb 10, 6:00 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 4 S PAWHUSKA 36.61N 96.34W
02/10/2009 E1.00 INCH OSAGE OK AMATEUR RADIO
HAIL COVERED THE GROUND
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:25 PM CST | Areal Flood Advisory | TSA | Nowata, Washington | 2 hr |
| Feb 10, 6:28 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| Feb 10, 6:44 PM CST | Severe Thunderstorm Warning | TSA | Craig, Creek, Mayes, Nowata, Osage, Rogers and 2 more | 78 min |
| Feb 10, 6:52 PM CST | Flash Flood Warning | TSA | Nowata, Washington | 4 hr |
| Feb 10, 7:11 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 64 min |
| Feb 10, 7:37 PM CST | Areal Flood Advisory | TSA | Creek, Tulsa | 53 min |
| Feb 10, 8:55 PM CST | Special Weather Statement | TSA | Adair, Cherokee, Haskell, Latimer, McIntosh, Muskogee and 1 more | 80 min |
| Feb 10, 9:22 PM CST | Special Weather Statement | TSA | Delaware | 38 min |
| Feb 10, 9:46 PM CST | Special Weather Statement | TSA | Adair | 74 min |
| Feb 10, 9:49 PM CST | Special Weather Statement | TSA | Choctaw, Haskell, Latimer, Pushmataha, Sequoyah | 71 min |
| Feb 10, 10:18 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 57 min |
| Feb 10, 11:00 PM CST | Special Weather Statement | TSA | Choctaw, LeFlore, Pushmataha, Sequoyah | 75 min |
| Feb 10, 11:13 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 62 min |
| Feb 10, 11:35 PM CST | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 115 min |
| Feb 11, 6:24 AM CST | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 7 hr |
| Feb 11, 8:13 AM CST | Areal Flood Advisory | TSA | Craig, Mayes, Rogers | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.